Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 20, 2000, 6:26 PM CDT for Oliver County, North Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 20, 2000, 6:26 PM CDT (23:26 UTC)
- Expired
- Aug 20, 2000, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oliver County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -481 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KBIS 202327
SVRBIS
NDC065-210015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
626 PM CDT SUN AUG 20 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 715 PM CDT
* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF HANNOVER...OR ABOUT 47
MILES WEST OF BISMARCK...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HANNOVER AT 640 PM CDT
CENTER AT 645 PM CDT
LARGE IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE
PATH OF THE STORM TAKE SHELTER IMMEDIATELY.
LAT...LON 4711 10176 4699 10170 4699 10139 4719 10118
4725 10167What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:15 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 20, 3:15 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SUN AUG 20 2000 THUNDERSTORMS WILL BE A SHORT LIVED PROBLEM IN CENTRAL NORTH DAKOTA THIS EVENING. THE CURRENT SURFACE OBS AND AREA RADAR DISPLAY INDICATE THAT THE SURFACE FRONT NOW EXTENDS FROM THE MINOT AREA SOUTH SOUTHWEST TO NEAR BOWMAN. CLOUDS AND MOISTURE HAVE HELD THE TEMPS DOWN IN CENTRAL NORTH DAKOTA THROUGH THE DAY...WITH 3 PM TEMPS ONLY IN THE UPPER 60S TO MID 70S. ALONG THE FRONT IN THE SOUTHWEST TEMPERATURES HAVE PUSHED INTO THE LOW TO MID 80S. A SECONDARY SURGE ALOFT IN MONTANA WILL PUSH ACROSS THE STATE THIS EVENING AND EXPECT THE FRONT TO REMAIN NEARLY STATIONARY UNTIL IT MOVES OVER INTO THE STATE. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG THE FRONT IN THE WARM AIR AND HIGH MOISTURE BOUNDARY. POTENTIAL CONINTINUES FOR SOME SEVERE THUNDERSTORMS AS CAPES WILL BE ABOVE 2000 J/KG. WITH PRECIPITABLE WATER OVER 1 INCH...COULD ALSO SEE HEAVY RAIN... ESPECIALLY EAST OF A LINE FROM MINOT TO BISMARCK. THE FRONT SHOULD BE IN EASTERN MONTANA BY MONDAY MORNING WITH DRIER AIR OVER THE AREA. MODELS AGAIN LOOK GOOD WITH LITTLE CHANCE OF PRECIPITATION...AND NORMAL TEMPERATURES. .BIS...NONE. TSW
In the hours before
Special weather statement, Aug 20, 12:59 PM CDT, 5 hours 27 minutes before
NDZ001-009-017-202000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1259 PM CDT (1159 AM MDT) SUN AUG 20 2000 SHOWERS AND A FEW THUNDERSHOWERS HAVE DEVELOPED ACROSS PORTIONS OF DIVIDE...MCKENZIE AND WILLIAMS COUNTIES...MOVING NORTHEAST AT 20 MPH. SOME OF THE THUNDERSHOWERS MAY PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS...BUT MOST OF THIS ACTIVITY WILL REMAIN LIGHT THROUGH MID AFTERNOON. THOMSON N
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:08 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.